Share on Google Plus Share on Twitter Share on Facebook Share on LinkedIn Share on PInterest Share on Fark! Share on Reddit Share on StumbleUpon Tell A Friend 9 (9 Shares)  
Printer Friendly Page Save As Favorite View Favorites (# of views)   4 comments

Life Arts

Aspartame harms young brains; New Zealand Petition asks for Ban in Schools; New Mexico Physician Stoller Testifies

By Safe Food Campaign, New Zealand  Posted by Stephen Fox (about the submitter)     Permalink
      (Page 1 of 1 pages)
Related Topic(s): ; ; ; ; ; ; ; ; ; ; (more...) ; , Add Tags  (less...) Add to My Group(s)

View Ratings | Rate It

opednews.com

- Advertisement -

http://www.scoop.co.nz/stories/SC0807/S00057.html

Press Release, July 23, 2008


Learning and memory may be affected if young people have diet drinks containing the artificial sweetener aspartame, according to a US paediatrician who is presenting evidence today by telelink to the Health Committee at 10am. Mothers are also concerned about New Zealand schools which are now stocking artificially sweetened drinks instead of sugar soft drinks.

The Committee is hearing submissions on aspartame as a result of a petition which calls for the removal of all products containing aspartame and other artificial sweeteners from schools, as well as warning labels on products to alert pregnant women and mothers of young children.

"We are presenting this submission on behalf of over 8,000 people from throughout New Zealand, and especially for all those who have become aware that their symptoms of ill health are due to consuming products with aspartame," stated Alison White, Co-convenor of the Safe Food Campaign.

"The artificial sweetener is the most controversial and complained about additive in history. You only have to google it to see that. It is significant that non-industry funded studies have found various adverse health effects from aspartame, whereas industry-funded studies do not find problems. We cannot underestimate the power and sophistication of industry to maintain and expand its profit and market share, regardless of the health consequences of exposure to this substance."

"The manifestations of aspartame disease in young children are myriad," reported Dr Kenneth Stoller, MD. "These may range from severe headaches, unexplained visual loss, to depression, antisocial behaviour and seizures. Aspartame is not just a food additive. The components in it are isolated in a way that does not occur in nature. It is a neurotoxic drug, causing the deterioration of brain cells."

Mother of a school student, Mary Byrne, is concerned that the Hutt Valley school her daughter attends now stocks artificially sweetened drinks. "I think it's a good thing they're getting rid of sugar soft drinks from schools, but I don't think it's good they're replacing them with artificially sweetened drinks," said Ms Byrne. "I'm pleased that a teacher at the school my daughter is attending is going to show a video on aspartame to students. This gives students more information about the dangers of aspartame, so they are motivated to avoid it."

- Advertisement -

Aspartame is being used in an increasing number of products, an estimated 6000 products worldwide, not just those labelled 'diet' and 'sugar free' but also in chewing gum, sports drinks, dietary supplements and medications. Sometimes the only warning is 'contains phenylalanine'. An estimated one in 15 people consume aspartame around the world.

"We are alarmed that exposure of young people in New Zealand to aspartame is probably increasing," said Ms White. "Young children especially are at risk of developing an allergy to formaldehyde from aspartame products. Parents and doctors need to be alerted to the problem." The submission presented to the Health Committee includes the stories of three people who have become aware that their health problems were caused by aspartame.

The petition requests specifically:

1. Warning labels on all products containing aspartame to increase awareness of symptoms associated with aspartame toxicity, particularly to alert pregnant women and mothers of small children.

2. A public education programme to raise awareness about adverse reactions to aspartame.

- Advertisement -

3. A programme to raise awareness within the medical profession of the symptoms associated with aspartame toxicity, to prevent incorrect diagnosis of conditions that may be related to aspartame toxicity.

4. Removal of all products containing aspartame and other artificial sweeteners from schools to reduce toxic effects on young people, thus reducing any behavioural and psychological problems that may result from these effects.

 

- Advertisement -

View Ratings | Rate It

The views expressed in this article are the sole responsibility of the author and do not necessarily reflect those of this website or its editors.

Writers Guidelines

Contact EditorContact Editor
- Advertisement -

Most Popular Articles by this Author:     (View All Most Popular Articles by this Author)

NYC Council "STANDS UNITED" WITH N.DAKOTA PROTESTERS, 2 new videos of police using pepper spray and rubber bullets

CA Exit Polls reveal 23% Discrepancy; 11 States With Vote "Flipping" Evidence; Our New Directions in American History?

In the California Primary, More Ballots Remain Uncounted than the Total Number of votes for Hillary Clinton!

What does Coca Cola's Dasani bottled water have in common with Death by Lethal Injection?

Mirena Interuterine Devices can cause Depression, Mood swings, Acne, Back Pain, Uterine Cysts, and Uterine Perforations